Alert archive / Kansas / Winter Storm Warnings in 2005
Winter Storm Warning 1, NWS Topeka, KS
NWS Topeka, KS issued this winter storm warning at Dec 7, 2005, 12:38 PM CST for 8 counties in Kansas. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2005, 12:38 PM CST (18:38 UTC)
- Expired
- Dec 8, 2005, 3:27 AM CST
- In force
- 15 hr
- Issued by
- NWS Topeka, KS
Counties Anderson County, KS, Coffey County, KS, Douglas County, KS, Franklin County, KS, Jefferson County, KS, Lyon County, KS, Osage County, KS, Shawnee County, KS
The radar
The Topeka radar (KTWX), 68 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.6 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KTOP 071838 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1238 PM CST WED DEC 7 2005 ...HEAVY SNOW POSSIBLE FOR PARTS OF NORTHEAST AND EAST CENTRAL KANSAS THROUGH TONIGHT... .A STRONG UPPER LEVEL STORM SYSTEM WILL CROSS THE CENTRAL PLAINS THROUGH THE OVERNIGHT HOURS. THIS STORM SYSTEM WILL PULL MOISTURE NORTH OVER A VERY COLD AIRMASS ALREADY IN PLACE ACROSS KANSAS. SNOW WILL CONTINUE ACROSS THE AREA...DIMINISHING OVER PORTIONS OF NORTH CENTRAL KANSAS AROUND MIDNIGHT...AND LATE TONIGHT OVER THE REST OF THE AREA. THE GREATER ACCUMULATIONS ARE EXPECTED TO OCCUR GENERALLY ALONG AND SOUTHEAST OF AN EMPORIA...TOPEKA TO VALLEY FALLS LINE. ACCUMULATIONS OF AROUND 6 TO 7 INCHES ARE POSSIBLE IN THIS AREA BY LATE NIGHT AND THUS THIS AREA HAS BEEN UPGRADED TO A WINTER STORM WARNING. LESSOR AMOUNTS...IN THE 2 TO 3 INCH RANGE ARE ANTICIPATED ACROSS NORTH CENTRAL KANSAS DUE TO LESS MOISTURE AVAILABILITY. KSZ026-039-040-054>056-058-059-080245- /O.UPG.KTOP.SN.Y.0001.000000T0000Z-051208T1200Z/ /O.NEW.KTOP.WS.W.0001.051207T1838Z-051208T1200Z/ JEFFERSON-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 1238 PM CST WED DEC 7 2005 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST THURSDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. SNOW ACCUMULATIONS FROM 6 TO 7 INCHES ARE POSSIBLE THROUGH THE EVENING AND OVERNIGHT HOURS. ALTHOUGH WINDS WILL NOT BE VERY STRONG...THE SNOW IS LOW IN MOISTURE CONTENT...AND WHAT LITTLE WIND THERE IS...CAN CAUSE REDUCED VISIBILITIES IN BLOWING SNOW AND CAUSE LOCAL DRIFTING PROBLEMS. ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ KSZ037-038-080245- /O.CON.KTOP.SN.Y.0001.000000T0000Z-051208T1200Z/ MORRIS-WABAUNSEE- 1238 PM CST WED DEC 7 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. SNOW WILL CONTINUE OVER THE AREA INTO THE OVERNIGHT HOURS. SNOWFALL MAY BE HEAVY AT TIMES DURING THE LATE AFTERNOON AND EARLY EVENING...BRIEFLY REDUCING VISIBILITIES BELOW A MILE. SNOW ACCUMULATIONS OF 4 TO 6 INCHES WILL BE POSSIBLE BY 6 AM THURSDAY. ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. $$ KSZ010>012-022>024-036-080245- /O.CON.KTOP.SN.Y.0001.000000T0000Z-051208T1200Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-GEARY- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... JUNCTION CITY 1238 PM CST WED DEC 7 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. SNOW WILL CONTINUE ACROSS THE AREA INTO THE OVERNIGHT HOURS. THE SNOWFALL MAY BE HEAVY AT TIMES DURING THE LATE AFTERNOON AND EARLY EVENING...BRIEFLY REDUCING VISIBILITIES BELOW A MILE. SNOW ACCUMULATIONS OF 3 TO 5 INCHES WILL BE POSSIBLE BY 6 AM THURSDAY. ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. $$ KSZ008-009-020-021-034-035-080245- /O.CON.KTOP.SN.Y.0001.000000T0000Z-051208T0600Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 1238 PM CST WED DEC 7 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SNOW WILL CONTINUE OVER PORTIONS OF NORTH CENTRAL KANSAS INTO THE EVENING HOURS. SNOW ACCUMULATIONS OF 2 TO 3 INCHES WILL BE POSSIBLE BY MIDNIGHT TONIGHT. ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. $$
5 follow-up statements
000 WWUS43 KTOP 072216 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 416 PM CST WED DEC 7 2005 ...HEAVY SNOW POSSIBLE FOR PARTS OF NORTHEAST AND EAST CENTRAL KANSAS THROUGH TONIGHT... .A STRONG UPPER LEVEL STORM SYSTEM WILL CROSS THE CENTRAL PLAINS OVERNIGHT HOURS. THIS STORM SYSTEM WILL PULL MOISTURE NORTH OVER A VERY COLD AIRMASS ALREADY IN PLACE ACROSS KANSAS. SNOW WILL CONTINUE ACROSS THE AREA...DIMINISHING OVER PORTIONS OF NORTH CENTRAL KANSAS AROUND MIDNIGHT...AND LATE TONIGHT OVER THE REST OF THE AREA. THE GREATER ACCUMULATIONS ARE EXPECTED TO OCCUR GENERALLY ALONG AND SOUTHEAST OF AN EMPORIA...TOPEKA TO VALLEY FALLS LINE. ACCUMULATIONS OF AROUND 6 TO 8 INCHES ARE POSSIBLE IN THIS AREA BY LATE NIGHT. LESSOR AMOUNTS...IN THE 2 TO 3 INCH RANGE ARE ANTICIPATED ACROSS NORTH CENTRAL KANSAS DUE TO LESS MOISTURE AVAILABILITY. KSZ026-039-040-054>056-058-059-081200- /O.CON.KTOP.WS.W.0001.000000T0000Z-051208T1200Z/ JEFFERSON-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 416 PM CST WED DEC 7 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. SNOW ACCUMULATIONS FROM 6 TO 8 INCHES ARE POSSIBLE THROUGH THE EVENING AND OVERNIGHT HOURS WITH THE HIGHER AMOUNTS GENERALLY ALONG AND SOUTHEAST OF INTERSTATE 35. ALTHOUGH WINDS WILL NOT BE VERY STRONG...THE SNOW IS LOW IN MOISTURE CONTENT...AND WHAT LITTLE WIND THERE IS...CAN CAUSE REDUCED VISIBILITIES IN BLOWING SNOW AND CAUSE LOCAL DRIFTING PROBLEMS. ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ KSZ037-038-081200- /O.CON.KTOP.SN.Y.0001.000000T0000Z-051208T1200Z/ MORRIS-WABAUNSEE- 416 PM CST WED DEC 7 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. SNOW WILL CONTINUE OVER THE AREA INTO THE OVERNIGHT HOURS. SNOWFALL MAY BE HEAVY AT TIMES ESPECIALLY THROUGH THE EVENING HOURS. SNOW ACCUMULATIONS OF 4 TO 6 INCHES WILL BE POSSIBLE BY 6 AM THURSDAY. ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. $$ KSZ010>012-022>024-036-081200- /O.CON.KTOP.SN.Y.0001.000000T0000Z-051208T1200Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-GEARY- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... JUNCTION CITY 416 PM CST WED DEC 7 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. SNOW WILL CONTINUE ACROSS THE AREA INTO THE OVERNIGHT HOURS. THE SNOWFALL MAY BE LOCALLY HEAVY AT TIMES...BRIEFLY REDUCING VISIBILITIES BELOW A MILE. SNOW ACCUMULATIONS OF 3 TO 5 INCHES WILL BE POSSIBLE BY 6 AM THURSDAY. ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. $$ KSZ008-009-020-021-034-035-080600- /O.CON.KTOP.SN.Y.0001.000000T0000Z-051208T0600Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 416 PM CST WED DEC 7 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SNOW WILL CONTINUE OVER PORTIONS OF NORTH CENTRAL KANSAS INTO THE EVENING HOURS. SNOW ACCUMULATIONS OF 2 TO 3 INCHES WILL BE POSSIBLE BY MIDNIGHT TONIGHT. ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. $$
000 WWUS43 KTOP 080055 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 655 PM CST WED DEC 7 2005 ...HEAVY SNOW FOR PARTS OF NORTHEAST AND EAST CENTRAL KANSAS TONIGHT... .A STRONG UPPER LEVEL STORM SYSTEM WILL CROSS THE CENTRAL PLAINS OVERNIGHT HOURS. THIS STORM SYSTEM WILL PULL MOISTURE NORTH OVER A VERY COLD AIRMASS ALREADY IN PLACE ACROSS KANSAS. SNOW WILL CONTINUE ACROSS THE AREA...DIMINISHING OVER PORTIONS OF NORTH CENTRAL KANSAS AROUND MIDNIGHT...AND LATE TONIGHT OVER THE REST OF THE AREA. THE GREATER ACCUMULATIONS ARE EXPECTED TO OCCUR GENERALLY ALONG AND SOUTHEAST OF AN EMPORIA TO LAWRENCE LINE. ACCUMULATIONS OF AROUND 6 TO 8 INCHES ARE POSSIBLE IN THIS AREA BY LATE NIGHT...WITH LOCAL AMOUNTS APPROACHING 12 INCHES. LESSOR AMOUNTS...IN THE 2 TO 3 INCH RANGE ARE ANTICIPATED ACROSS NORTH CENTRAL KANSAS DUE TO LESS MOISTURE AVAILABILITY. KSZ026-039-040-054>056-058-059-080900- /O.CON.KTOP.WS.W.0001.000000T0000Z-051208T1200Z/ JEFFERSON-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 655 PM CST WED DEC 7 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. SNOW ACCUMULATIONS FROM 6 TO 8 INCHES ARE POSSIBLE THROUGH THE EVENING AND OVERNIGHT HOURS WITH LOCALLY HIGHER AMOUNTS OF 8 TO 12 INCHES GENERALLY ALONG AND SOUTHEAST OF AN EMPORIA TO LAWRENCE LINE. ALTHOUGH WINDS WILL NOT BE VERY STRONG...THE SNOW IS LOW IN MOISTURE CONTENT...AND WHAT LITTLE WIND THERE IS...CAN CAUSE REDUCED VISIBILITIES IN BLOWING SNOW AND CAUSE LOCAL DRIFTING PROBLEMS. ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ KSZ037-038-080900- /O.CON.KTOP.SN.Y.0001.000000T0000Z-051208T1200Z/ MORRIS-WABAUNSEE- 655 PM CST WED DEC 7 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. SNOW WILL CONTINUE OVER THE AREA INTO THE OVERNIGHT HOURS. SNOWFALL MAY BE HEAVY AT TIMES ESPECIALLY THROUGH THE EVENING HOURS. SNOW ACCUMULATIONS OF 4 TO 6 INCHES WILL BE POSSIBLE BY 6 AM THURSDAY. ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. $$ KSZ010>012-022>024-036-080900- /O.CON.KTOP.SN.Y.0001.000000T0000Z-051208T1200Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-GEARY- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... JUNCTION CITY 655 PM CST WED DEC 7 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. SNOW WILL CONTINUE ACROSS THE AREA INTO THE OVERNIGHT HOURS. THE SNOWFALL MAY BE LOCALLY HEAVY AT TIMES...BRIEFLY REDUCING VISIBILITIES BELOW A MILE. SNOW ACCUMULATIONS OF 3 TO 5 INCHES WILL BE POSSIBLE BY 6 AM THURSDAY. ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. $$ KSZ008-009-020-021-034-035-080600- /O.CON.KTOP.SN.Y.0001.000000T0000Z-051208T0600Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 655 PM CST WED DEC 7 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SNOW WILL CONTINUE OVER PORTIONS OF NORTH CENTRAL KANSAS THROUGH THE EVENING HOURS. SNOW ACCUMULATIONS OF 2 TO 3 INCHES WILL BE POSSIBLE BY MIDNIGHT TONIGHT. ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. $$
000 WWUS43 KTOP 080332 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 932 PM CST WED DEC 7 2005 KSZ008-009-020-021-034-035-080445- /O.CAN.KTOP.SN.Y.0001.000000T0000Z-051208T0600Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 932 PM CST WED DEC 7 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE SNOW ADVISORY. LIGHT SNOW WILL TAPER OFF TO FLURRIES. NO SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED. $$ KSZ026-039-040-054>056-058-059-081145- /O.CON.KTOP.WS.W.0001.000000T0000Z-051208T1200Z/ JEFFERSON-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 932 PM CST WED DEC 7 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. SNOW ACCUMULATIONS FROM 6 TO 8 INCHES ARE POSSIBLE THROUGH THE EARLY MORNING HOURS...WITH LOCALLY HIGHER AMOUNTS OF 8 TO 12 INCHES GENERALLY ALONG AND SOUTHEAST OF AN EMPORIA TO LAWRENCE LINE. ALTHOUGH WINDS WILL NOT BE VERY STRONG...THE SNOW IS LOW IN MOISTURE CONTENT...AND WHAT LITTLE WIND THERE IS...CAN CAUSE REDUCED VISIBILITIES IN BLOWING SNOW AND CAUSE LOCAL DRIFTING PROBLEMS. ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ KSZ037-038-081145- /O.CON.KTOP.SN.Y.0001.000000T0000Z-051208T1200Z/ MORRIS-WABAUNSEE- 932 PM CST WED DEC 7 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. SNOW WILL CONTINUE OVER THE AREA THROUGH THE EARLY MORNING HOURS. TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES WILL BE POSSIBLE. ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. $$ KSZ010>012-022>024-036-081145- /O.CON.KTOP.SN.Y.0001.000000T0000Z-051208T1200Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-GEARY- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... JUNCTION CITY 932 PM CST WED DEC 7 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. SNOW WILL CONTINUE ACROSS THE AREA INTO THE OVERNIGHT HOURS. THE TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL BE POSSIBLE. ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. $$
000 WWUS43 KTOP 080740 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 140 AM CST THU DEC 8 2005 KSZ039-054-055-080845- /O.CAN.KTOP.WS.W.0001.000000T0000Z-051208T1200Z/ SHAWNEE-LYON-OSAGE- INCLUDING THE CITIES OF...TOPEKA...EMPORIA 140 AM CST THU DEC 8 2005 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WINTER STORM WARNING. SNOW IS TAPERING OFF WITH ONLY MINIMAL ADDITIONAL ACCUMULATIONS EXPECTED. $$ KSZ010>012-022>024-036>038-080845- /O.CAN.KTOP.SN.Y.0001.000000T0000Z-051208T1200Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-GEARY-MORRIS- WABAUNSEE- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... JUNCTION CITY 140 AM CST THU DEC 8 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE SNOW ADVISORY. SNOW HAS MOVED ON TO THE EAST WITH NO ADDITIONAL ACCUMULATIONS EXPECTED. $$ KSZ026-040-056-058-059-081200- /O.CON.KTOP.WS.W.0001.000000T0000Z-051208T1200Z/ JEFFERSON-DOUGLAS-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...LAWRENCE...OTTAWA 140 AM CST THU DEC 8 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. TOTAL SNOW ACCUMULATIONS FROM 6 TO 8 INCHES ARE POSSIBLE THROUGH THE EARLY MORNING HOURS...WITH LOCALLY HIGHER AMOUNTS OF 8 TO 12 INCHES GENERALLY ALONG AND SOUTHEAST OF A BURLINGTON TO OTTAWA LINE. ALTHOUGH WINDS WILL NOT BE VERY STRONG...THE SNOW IS LOW IN MOISTURE CONTENT...AND WHAT LITTLE WIND THERE IS...CAN CAUSE REDUCED VISIBILITIES IN BLOWING SNOW AND CAUSE LOCAL DRIFTING PROBLEMS. ROADS...BRIDGES...AND OVER-PASSES IN THE AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. $$
000 WWUS43 KTOP 080927 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 327 AM CST THU DEC 8 2005 KSZ026-040-056-058-059-081030- /O.CAN.KTOP.WS.W.0001.000000T0000Z-051208T1200Z/ JEFFERSON-DOUGLAS-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...LAWRENCE...OTTAWA 327 AM CST THU DEC 8 2005 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WINTER STORM WARNING. SNOW WILL CONTINUE TO TAPER OFF THIS MORNING WITH LITTLE OR NO ADDITIONAL ACCUMULATIONS EXPECTED. $$ WOLTERS
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this winter storm warning went out at Dec 7, 3:33 AM CST, 9 hours 5 minutes earlier.
Area forecast discussion, Dec 7, 3:33 AM CST, 9 hours 5 minutes before
AREA FORECAST DISCUSSION...CORRECTED WWA SECTION NATIONAL WEATHER SERVICE TOPEKA KS 333 AM CST WED DEC 7 2005 .DISCUSSION... ONSET OF THE WINTER STORM AND SNOW ACCUMULATIONS ARE THE MAIN CONCERN WITH THE FORECAST THIS MORNING. MODELS ARE PRETTY CONSISTENT WITH THE DEVELOPING STORM SYSTEM. 09Z WATER VAPOR IMAGERY SHOWS A VORT MAX DIGGING SOUTH THROUGH THE CENTRAL ROCKIES. THIS WILL AMPLIFY THE MID LEVEL TROUGH AND CREATE A CLOSED LOW OVER WESTERN NEB. THE PVA AND QG FORCING WITH THIS FEATURE IS EXPECTED TO BE PERSISTENT THROUGH THE DAY TODAY AND INTO TONIGHT. ADDITIONALLY AN INVERTED 850 TROUGH IS DEVELOPING ACROSS CENTRAL OK AND EASTERN KS AS SEEN BY THE PROFILER WINDS VEERING AT NEODESHA. THE PROLONGED FORCING AND INCREASING MOISTURE ALONG THE INVERTED TROUGH WILL ALLOW SNOW TO OVER SPREAD THE FORECAST AREA. DURING THE DAY TODAY. HAVE INCREASED POPS TO CATEGORICAL BECAUSE OF THIS. AM A LITTLE CONCERNED THAT SOME BANDING COULD DEVELOP THIS AFTERNOON ACROSS EAST CENTRAL KS. CROSS SECTIONS SHOW MOST OF THE INSTABILITY STAYING TO THE SOUTH OF THE FORECAST AREA...BUT THERE ARE SOME INDICATIONS THAT THERE WILL BE SOME CSI OVER THE SOUTHERN THIRD OF THE FORECAST AREA. THIS MAY CAUSE SOME BRIEF HEAVY SNOWS DURING THE LATE AFTERNOON AND EARLY EVENING WHEN BOTH THE GFS AND NAM INDICATE A SLUG OF 850-700MB MOISTURE ADVECTING NORTH. THE ONE KINK FOR SNOW ACCUMULATIONS IS IN THE NAM SOLUTION. IT HAS GENERALLY BEEN DRYER THAN OTHER MODELS THIS WINTER. AND NOW IN THE LAST COUPLE RUNS IT IS GENERATING A LOT MORE PRECIP ACROSS EAST CENTRAL KS. THINK THE NAM IS COMING UP WITH TOO MUCH MOISTURE GIVEN THE CURRENT CONDITIONS...AND HAVE GONE MORE WITH HPC/S QPF FORECAST WHICH GIVES A QUARTER TO A HALF INCH OF WATER EQUIVALENT. WITH A COLD AIRMASS IN PLACE...SNOW TO WATER RATIO SHOULD BE MUCH HIGHER THAN 10:1 AND HAVE USED A 18:1 RATIO FOR THE FORECAST. THIS FITS PRETTY WELL WITH THE GARCIA METHOD WHICH INDICATES 4-6 INCHES OF SNOW IS POSSIBLE ACROSS EASTERN PORTIONS OF THE FORECAST AREA. THINK THE 4-6 AMOUNTS ARE MOST LIKELY SOUTHEAST OF THE INVERTED TROUGH AXIS WHICH IS PRETTY CLOSE TO THE TURNPIKE. 1-3 INCHES OF SNOW WILL BE POSSIBLE ACROSS NORTH CENTRAL KS. THEREFORE WITH CONTINUE THE SNOW ADVISORY FOR THE ENTIRE AREA. ONE MINOR CHANGE MADE FROM THE PREVIOUS FORECAST WAS TO SHOW THE SNOW COMING TO AN END A BIT SOONER ACROSS NORTH CENTRAL KS. THE GFS AND NAM ARE IN REASONABLE AGREEMENT THAT THE FORCING AND MOISTURE WILL PUSH EAST OF THE AREA FAIRLY QUICKLY OVER NIGHT. DRY AIR SHOULD MOVE IN AFTER MIDNIGHT...SO WILL END THE SNOW ADVISORY ACROSS NORTH CENTRAL ZONES AT MIDNIGHT. OTHERWISE WILL KEEP THE ADVISORY FOR NORTHEAST AND EAST CENTRAL KS UNTIL 12Z THU. HAVE NOT MADE MANY CHANGES TO THE FORECAST BEYOND TONIGHT. WITH SNOW EXPECTED TO BE ON THE GROUND...HAVE UNDERCUT TEMP GUIDANCE FOR THU AND FRIDAY...ESPECIALLY ACROSS EAST CENTRAL KS. THERE IS SOME CONCERN THAT FOG COULD DEVELOP OVER THE SNOW COVER THURSDAY NIGHT. SKIES ARE EXPECTED TO CLEAR WITH LIGHT SOUTHWEST WINDS DEVELOPING. FORECAST SOUNDINGS SHOW A VERY STRONG INVERSION DEVELOPING. IF THERE IS ANY SNOW MELT DURING THE DAY THURSDAY...COULD EASILY SEE SOME PATCHY FOG DEVELOPING. HAVE NOT INCLUDED IT IN THE FORECAST JUST YET BECAUSE AM NOT SURE THAT THE BOUNDARY LAYER MOISTURE WOULD NOT JUST CONDENSE ONTO THE SNOW. LATER SHIFTS CAN REASSESS THE FOG POTENTIAL. ANOTHER SHORTWAVE IS ANTICIPATED TO DIG ACROSS THE CENTRAL PLAINS ON FRIDAY. HOWEVER THIS TIME A SFC RIDGING WILL BE IN PLACE ACROSS THE GULF COAST LIMITING MOISTURE EVEN MORE. AGREE WITH PREVIOUS SHIFT THAT MAIN IMPACT SHOULD BE AN INCREASE IN MID LEVEL CLOUDS. NO CHANGES WERE MADE TO THE FORECAST BEYOND FRIDAY. && .TOP WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY IN EFFECT ACROSS NORTH CENTRAL KS UNTIL 06Z THU. SNOW ADVISORY IN EFFECT ACROSS NORTHEAST AND EAST CENTRAL KS UNTIL 12Z THU. && WOLTERS
Hazardous weather outlook, Dec 7, 5:06 AM CST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 506 AM CST WED DEC 7 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-081115- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 506 AM CST WED DEC 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT PERIODS OF SNOW WILL OCCUR THROUGH THE DAY TODAY AND INTO TONIGHT WITH SNOW ACCUMULATING ON ROADS...BRIDGES AND OVER PASSES. 1 TO 3 INCHES OF SNOW IS POSSIBLE ACROSS NORTH CENTRAL KANSAS...WITH 3 TO 6 INCHES OF SNOW POSSIBLE OVER NORTHEAST AND EAST CENTRAL KANSAS. SNOW ADVISORIES HAVE BEEN ISSUED FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. THE SNOW SHOULD END FROM WEST TO EAST OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN TOPEKA. && FOR ADDITIONAL INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWERCASE) WOLTERS
In the hours before
Special weather statement, Dec 7, 11:59 AM CST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1159 AM CST WED DEC 7 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-072000- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 1159 AM CST WED DEC 7 2005 HERE SOME SNOWFALL AMOUNTS REPORTED BY COUNTY OFFICIALS ACROSS THE AREA BETWEEN 11 AM AND NOON... ANDERSON...4 TO 6 INCHES. BROWN...1 INCH. CLAY...1 INCH. CLOUD...1 INCH. COFFEY...3 INCHES. DICKINSON...2 TO 3 INCHES. DOUGLAS...1 TO 2 INCHES. FRANKLIN...2 TO 3 INCHES. GEARY...2 INCHES. JACKSON...1 INCH. JEFFERSON...1 TO 2 INCHES. LYON...1 TO 2 INCHES. MARSHALL...1 INCH. MORRIS...1 TO 2 INCHES. NEMAHA...ONE HALF INCH. OSAGE...2 TO 3 INCHES. OTTAWA...1.5 TO 2 INCHES. POTTAWATOMIE...AROUND 1 INCH. REPUBLIC...1 TO 1.5 INCHES. RILEY...1 TO 2 INCHES. SHAWNEE...AROUND 1 INCH. WABAUNSEE...ONE HALF INCH. WASHINGTON...1 INCH.
Nearby
Winter Storm Warnings in Kansas, 2005Every winter storm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.